Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 167, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 4, 2012, 1:44 PM CST for Kleberg County, Nueces County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2012, 1:44 PM CST (19:44 UTC)
- Expired
- Nov 4, 2012, 2:30 PM CST
- In force
- 46 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 48 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
116
WUUS54 KCRP 041944
SVRCRP
TXC273-355-042030-
/O.NEW.KCRP.SV.W.0167.121104T1944Z-121104T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
144 PM CST SUN NOV 4 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS...
SOUTH CENTRAL NUECES COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 230 PM CST
* AT 141 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHAPMAN RANCH...OR 15 MILES SOUTHWEST OF CORPUS CHRISTI...AND
MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN KLEBERG COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2729 9756 2734 9750 2736 9750 2729 9761
2763 9764 2765 9742 2737 9734 2727 9734
2728 9739 2731 9737 2734 9738 2728 9740
2731 9742 2727 9750
TIME...MOT...LOC 1944Z 350DEG 16KT 2754 9752
$$
TE1 follow-up statement
823
WWUS54 KCRP 042011
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
211 PM CST SUN NOV 4 2012
TXC273-355-042030-
/O.CON.KCRP.SV.W.0167.000000T0000Z-121104T2030Z/
KLEBERG-NUECES-
211 PM CST SUN NOV 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR SOUTH CENTRAL NUECES AND EASTERN KLEBERG COUNTIES...
AT 204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTH OF CHAPMAN RANCH...OR 21 MILES SOUTH OF CORPUS
CHRISTI...MOVING SOUTH AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2729 9756 2734 9750 2736 9750 2729 9761
2763 9764 2765 9742 2737 9734 2727 9734
2728 9739 2731 9737 2734 9738 2728 9740
2731 9742 2727 9750
TIME...MOT...LOC 2011Z 350DEG 16KT 2742 9750
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 11:32 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Nov 4, 11:32 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1132 AM CST SUN NOV 4 2012 .DISCUSSION...SEE AVIATION DISCUSSION BELOW. && .AVIATION...STORMS FROM EARLIER THIS MORNING AND LAST NIGHT HAVE MOVED WELL OFFSHORE...HOWEVER A BDRY DRAPED FROM GEORGE WEST TO THE CORPUS CHRISTI BAY IS PROVIDING A FOCUS FOR ADDITIONAL ISOLD TSRA'S THIS AFTERNOON. AM EXPECTING ISOLD TSRA'S THROUGHOUT THE AFTERNOON ACROSS THE EASTERN PORTIONS OF S TX. CIGS ACROSS MOST OF S TX HAVE LIFTED TO VFR LEVELS...BUT ANY TAF SITE THAT EXPERIENCES CONVECTION COULD BRIEFLY SEE IFR/MVFR CONDITIONS. LATE TONIGHT PATCHY FOG WILL BRING IFR/MVFR CONDITIONS TO S TX. ALI TO VCT HAVE THE BETTER CHANCE OF IFR CONDITIONS. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE MONDAY MORNING. && .PREV DISCUSSION... /ISSUED 925 AM CST SUN NOV 4 2012/ DISCUSSION...CONVECTION HAS MOVED OFFSHORE LEAVING A MORE STABLE ENVIRONMENT IN ITS WAKE. AM EXPECTING ADDITIONAL ISOLD DVLPMNT THIS AFTERNOON AS ONSHORE FLOW RE-ESTABLISHES ITSELF AND USHERS MOISTURE BACK INTO S TX...AND COMBINES WITH A DESTABILIZING AIRMASS. MODELS INDICATE VERY LITTLE PRECIP THIS AFTERNOON WITH NONE ACROSS THE VCT AREA. THEREFORE...HAVE LOWERED THE 30 POPS ACROSS THE NE CWA TO 20 PERCENT AND KEPT THE 20 PERCENT FARTHER S AND W. DID NOT WANT TO GO ANY HIGHER DUE TO EXPECTED DRYING IN THE MID LEVELS PER MODELS AND ANALYSIS OF WV IMAGERY. FEEL THE BETTER CHANCES FOR PRECIP WILL RESUME ON MONDAY AHD OF A COLD FRONT. UPDATES WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 608 AM CST SUN NOV 4 2012/ DISCUSSION...DID A QUICK UPDATE FOR CONVECTION HOLDING ON AND BEING A BIT MORE SOUTH THAN ANTICIPATED. STILL NO MORE THAN 50 POPS AT THIS TIME THOUGH. PREV DISCUSSION... /ISSUED 539 AM CST SUN NOV 4 2012/ DISCUSSION...SEE 12Z AVIATION DISCUSSION. AVIATION...MAIN ISSUE IS THIS MORNING'S CONVECTION (ANY DURING THE AFTERNOON SHOULD BE TOO ISOLATED TO PUT IN TERMINALS)...AND FOG FOR TONIGHT. AREA OF CONVECTION OVER THE NORTHERN COASTAL BEND AND VICTORIA AREA AS OF THIS WRITING IS MOVING SOUTHEAST...LIKELY (BUT NOT CERTAIN) TO IMPACT KVCT AND KCRP TERMINALS (AND POSSIBLY KALI) BEFORE 17Z. HAVE PUT TEMPO TSRA IN KCRP AND KVCT FOR 13Z-16Z TIME FRAME AND THEN ACTIVITY SHOULD BE GONE AS JET DYANMICS GONE TOO. RADIATIONAL FOG FOR THIS MORNING LOOKING LESS LIKELY...BUT DO HAVE SOME OVERALL MVFR CONDITIONS POSSIBLE AOB 16Z IN PART DUE TO CONVECTION. WINDS SHOULD OVERALL BECOME EAST LATER TODAY AND BE BELOW 11 KNOTS. WINDS DIMINISH WITH VRB03KT BETWEEN 01Z-06Z...RESULTING IN FOG DEVELOPING DURING THE EVENING AND OVERNIGHT (AS LONG AS CONVECTION DOES NOT GO CRAZY AGAIN LATE THIS AFTERNOON...JET NOT SUPPOSED TO BE AROUND SO DO NOT THINK SO). BY END OF TAF FORECAST CYCLE...EXPECTING MVFR AT KLRD (CIGS)...IFR AT KCRP (BR) AND LIFR AT KALI AND KVCT (FG). PREV DISCUSSION... /ISSUED 344 AM CST SUN NOV 4 2012/ SHORT TERM (TODAY THROUGH MONDAY)...CONVECTION LAST NIGHT COMPLICATED THINGS WITH BOUNDARIES AROUND AND ANOTHER LINE OF CONVECTION MOVING INTO THE HILL COUNTRY AND MAINLY IMPACTING THE NORTHERN TIER OF COUNTIES. MODELS HAVE NOT BEEN DOING TOO WELL AND HAVE BEEN INCONSISTENT ON HOW TO HANDLE THE CONVECTION...INCLUDING THE HIGH RESOLUTION MODELS. BASED ON RADAR TRENDS...HAVE PUT HIGHEST POPS OVER THE NORTHEAST THIS MORNING AND DECREASED THEM SOUTH AND WEST. MOST OF THE CONVECTION THIS MORNING OVER THE NORTH SHOULD BE SOMEWHAT ELEVATED...GIVEN THE SURFACE BASED CAPES AND LI'S. HOWEVER...A STORM OR TWO COULD BE STRONG AND PRODUCE SOME SMALL HAIL. WILL MONITOR. UPPER JET IS MOVING OUT OF THE AREA TODAY...THEN MAY BE BACK ON MONDAY AS FRONT APPROACHES. THINK BEST SHOT FOR RAIN ON MONDAY WILL AGAIN BE OVER THE NORTHEAST WHERE BOUNDARY WILL BE CLOSEST...MOISTURE HIGHEST AND JET DYNAMICS MAY COME INTO PLAY. AGAIN LOWER POPS SOUTH AND WEST. CONVECTION MAY DEVELOP OVER THE MEXICAN MOUNTAINS TONIGHT SOME OF WHICH MAY MOVE INTO THE WESTERN PORTIONS OF CWFA TONIGHT AND OVERNIGHT. FOG MAY BE MORE OF AN ISSUE ON MONDAY MORNING...AGAIN IF NOT TOO MUCH CONVECTIVE DEBRIS AROUND. BIT COOLER TODAY MAINLY EAST WITH COOLER BOUNDARY LAYER AND CLOUDS. SOME WARMING MONDAY AHEAD OF FRONT. TEMPERATURES MAINLY IN THE 60S TONIGHT...WITH SOUTHWEST WINDS NEAR THE SURFACE. THAT IS ABOUT IT...KEEPING IT SHORT TO KEEP AN EYE ON CONVECTIVE TRENDS TO THE NORTH. MARINE (TODAY THROUGH MONDAY)...RELATIVELY WEAK WIND FIELD FOR THE NEXT THREE PERIODS AS FRONT STALLS NORTH OF AREA...THEN APPROACHES AREA LATE MONDAY. MOST OF THE CONVECTION SHOULD BE OVER THE NORTHERN AREAS PROXIMATE TO FRONT AND UPPER LEVEL SUPPORT. LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...UPPER LEVEL TROF AXIS AND ATTENDANT SFC FRONT WILL DIVE SOUTHWARD INTO SOUTH TEXAS LATE MONDAY NIGHT AND DURING THE PRE-DAWN HOURS EARLY TUESDAY MORNING. THIS FRONTAL BOUNDARY WILL BE MAIN IMPETUS FOR ISOLATED TO SCATTERED LIGHT SHOWERS ACROSS SOUTH TEXAS THROUGH 15-18Z TUESDAY. DRYING AND CLEARING WILL OCCUR FROM NORTH TO SOUTH TUESDAY AFTERNOON WITH TEMPERATURES MAINLY IN THE UPPER 70S AND LOWER 80S ON ELECTION DAY. WEAK UPPER RIDGING DEVELOPS ALOFT AND HEIGHTS BUILD THROUGH THE END OF THE WEEK WITH A WARMING TREND. TEMPS SHOULD WARM BACK INTO THE MID TO UPPER 80S BY FRIDAY AND SATURDAY. OFFSHORE FLOW WILL CONTINUE TUESDAY AND WEDNESDAY WITH ONSHORE RECOMMENCING LATE WEDNESDAY THROUGH SATURDAY WITH SE WINDS INCREASING EACH DAY AS THE PRESSURE GRADIENT INCREASES BETWEEN HIGH PRESSURE OVER THE EASTERN GULF AND SURFACE PRESSURE FALLS OVER THE SOUTHERN PLAINS AHEAD OF AN UPSTREAM WESTERN U.S. UPPER TROF. AS A RESULT...RAPIDLY INCREASING BOUNDARY LAYER MOISTURE IS EXPECTED FRIDAY AND SATURDAY WITH A SLIGHT CHC OF STREAMER SHOWERS ACROSS THE VICTORIA CROSSROADS AND COASTAL WATERS BY SATURDAY AHEAD OF THE NEXT COLD FRONT EARLY NEXT WEEK. ECMWF AND GFS DIFFER GREATLY ON TIMING OF THIS FRONTAL FEATURE ON DAY 8 AND DAY 9 WITH GFS CONSIDERABLY MORE PROGRESSIVE ON THE STRONG COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 87 64 88 64 81 / 20 10 20 30 30 VICTORIA 85 60 86 58 78 / 20 10 30 30 10 LAREDO 91 69 91 65 85 / 10 20 10 20 20 ALICE 88 63 90 61 82 / 20 10 20 30 20 ROCKPORT 85 66 86 66 78 / 20 10 30 30 20 COTULLA 88 64 88 61 81 / 10 20 20 20 10 KINGSVILLE 87 63 89 62 82 / 20 10 20 30 30 NAVY CORPUS 85 69 85 67 80 / 20 10 20 30 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM TT/89...LONG TERM
Hazardous weather outlook, Nov 4, 5:46 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 546 AM CST SUN NOV 4 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 546 AM CST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT OVER SOUTH TEXAS. ANY STRONG STORMS COULD PRODUCE WINDS UP TO 45 MPH ALONG WITH SMALL HAIL. FOG WILL DEVELOP TONIGHT...AND COULD BE DENSE IN SOME LOCATIONS GENERALLY NEAR AND EAST OF HIGHWAY 281. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOG WILL LIFT BY MID MORNING MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH TUESDAY MORNING ACROSS SOUTH TEXAS. HOWEVER...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. AS A RESULT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/SCC
In the hours before
Special weather statement, Nov 4, 11:20 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1120 AM CST SUN NOV 4 2012 TXZ243-244-041815- NUECES-SAN PATRICIO- 1120 AM CST SUN NOV 4 2012 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO COUNTIES... AT 1114 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PORTLAND...MOVING SOUTHEAST AT 5 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS STORM WITH RAINFALL RATES OF ONE QUARTER TO ONE HALF OF AN INCH PER HOUR. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 7:29 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 61 min |
| Nov 3, 7:40 PM CDT | Special Marine Warning | CRP | 65 min | |
| Nov 3, 8:27 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 48 min |
| Nov 3, 8:35 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Nov 3, 9:19 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces | 26 min |
| Nov 3, 9:44 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 31 min |
| Nov 3, 10:22 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 38 min |
| Nov 3, 10:36 PM CDT | Special Marine Warning | CRP | 91 min | |
| Nov 3, 10:50 PM CDT | Special Marine Warning | CRP | 115 min | |
| Nov 3, 11:16 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Nov 3, 11:24 PM CDT | Areal Flood Advisory | CRP | Nueces | 111 min |
| Nov 4, 8:31 AM CST | Special Marine Warning | CRP | 59 min | |
| Nov 4, 2:16 PM CST | Special Marine Warning | CRP | 46 min | |
| Nov 4, 3:19 PM CST | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.